MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 18X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD NEEDLE ECLIPSE 18X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305766
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd needle eclipse 18x1-1/2 rb safety mechanism failed it was reported by the customer that safety guard snaped attempting to put back on needle ,no guard available.Verbatim: rcc received a complaint via email.Email(s) attached.Cat# of product being complained: bd305766.Description of product: needle eclipse 18gx1.5in use ll syr sp=pk 100/pk 12pk/c.Complaint category: fail to function / defective.Reportable: no.Incident date: (b)(6) 2023.Details of complaint (reported issue): safety guard snaped attempting to put back on needle ,no guard available.Complaint noticed: during / after use.Problem frequency: 1st time.Customer exposure: patient injury: no.Has health canada been informed? unknown.Qty affected: 1 ea.Samples available? no.Is customer requesting an rga?: no.Return qty:.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material#: bd305766, lot#: 2336576.It was reported by the customer that safety guard snapped attempting to put back on needle ,no guard available.Verbatim: rcc received a complaint via email.Email(s) attached.Chc complaint reference #: (b)(4) hospital complaint reference #: (b)(4).Customer (hospital) name: healthcare mat mgmt serv.Customer address: (b)(6).Correspondence language: english.Cat# of product being complained: bd305766.Description of product: needle eclipse 18gx1.5in use ll syr sp=pk 100/pk 12pk/c.Lot or s/n: (b)(6).Complaint category: fail to function / defective reportable: no.Incident date: (b)(6) 2023.Hospital complaint reference #: (b)(4).Details of complaint (reported issue): safety guard snapped attempting to put back on needle ,no guard available.Complaint noticed: during / after use.Problem frequency: 1st time.Customer exposure: patient injury: no.Has health canada been informed? unknown.Qty affected: 1 ea.Samples available? no.Is customer requesting an rga?: no.Return qty:.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.Current control there is a visual inspection on broken cannula catch/cannula lock pin at the safety shield molding in-process inspection; fail hook id inspection on the eclipse hub molding in-process inspection; activation/locking force functional test, deactivation/unlocking forces functional test and eclipse safety shield inspection at the qa outgoing inspection; and visual inspection of damage pivot pin at the packaging in-process inspection.Actual root cause could not be determined as no sample were received for investigation.The complaint will be re-opened and re-investigated when sample is received.

Brand Name
BD NEEDLE ECLIPSE 18X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18455461
Report Number2243072-2024-00006
Device Sequence Number3087983
Product Code FMI
UDI-Device Identifier30382903057666
UDI-Public(01)30382903057666
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305766
Device Lot Number2336576
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown